MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6316
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, prior to insertion, the balloon test was done with 15ml of sterile water without difficulty.The placement of the catheter did not present any problem with a good return of urine.Following inflation of the balloon with 15ml of water the urine became pink then hematuric with blood clots.When removing the catheter the nurse observed the ballon burst.A new catheter was placed without pain successfully.
 
Event or Problem Description
According to additional available information, the indication for use of the catheter was recurrent urinary tract infections/ urinary leakage in a patient at end of life.A urinary catheter insertion set containing a glycerine- based lubricating gel was used.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9396698 with the same defect.We received a documentary investigation from our subcontractor about this complaint: raw material's issue was known and registered.This issue can lead to balloon bursting.Checking the quality databases revealed this type of defect is known and closely monitored a similar case study was performed based on same item number: aa6316 and same defect: balloon burst, over the last four years: 8 similar cases were found.A risk management file evaluation was performed and concluded that the risks identified are still acceptable and considered as safe.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18445224
Report Number9610711-2024-00004
Device Sequence Number20535124
Product Code EZL
UDI-Device Identifier03600040128770
UDI-Public3600040128770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6316
Device Lot Number9396698_AA63161002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date06/28/2024
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown